MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM HEPATITIS B SURFACE ANTIGEN II (HBSII); TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM HEPATITIS B SURFACE ANTIGEN II (HBSII); TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)
Model Number N/A
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer from outside the united states reported observation of nonreactive (negative) atellica im hepatitis b surface antigen ii (hbsii) results for one patient which were discordant relative to patient medical history and alternate-method testing.When the patient's sample was re-tested using an alternate method at an alternate site, a positive result was obtained which was considered consistent with the patient¿s medical history.No issues were noted with assay quality control (qc).There are no allegations of patient harm, changes in treatment, or delays of diagnosis in association with the observed result discordance.Siemens is investigating.
 
Event or Problem Description
The customer reports observation of nonreactive atellica im hepatitis b surface antigen ii (hbsii) results for one patient which were discordant relative to patient medical history and alternate-method testing.A nonreactive hbsii result was obtained for an 85-year-old male patient.This result was reported to the physician and questioned.The same sample was tested using an alternate method at an external lab, and a positive result was returned, which was considered consistent with the patient¿s medical history.The customer states that re-testing of the sample following dilution (2-fold and 4-fold) also produced nonreactive hbsii results.There are no reports that treatment was altered or prescribed or of adverse health consequences due to the discordant nonreactive atellica im hbsagii results.
 
Additional Manufacturer Narrative
Mdr 2432235-2023-00183 was initially reported on 2023-06-23.A customer from outside the united states reported observation of nonreactive atellica im hepatitis b surface antigen ii (hbsii) results for one patient which were discordant relative to patient medical history and alternate-method testing.Siemens reviewed the available information and data, including customer quality control (qc) results, which were within assigned ranges.No similar complaints were identified in a search of the complaint database.Additional information has been requested from the customer on multiple occasions, but none has been provided.Further evaluation is not possible without additional information.On the basis of the available information, no product problem was identified.The customer is operational.Note: in section h6, the codes for investigation findings and investigation conclusion have been updated.

Brand Name
ATELLICA IM HEPATITIS B SURFACE ANTIGEN II (HBSII)
Common Device Name
TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS
333 coney st.
east walpole MA 02032
Manufacturer Contact
barry memishian
511 benedict ave.
tarrytown, NY 10591
5082985306
MDR Report Key17190483
Report Number2432235-2023-00183
Device Sequence Number5806612
Product Code LOM
UDI-Device Identifier00630414599274
UDI-Public00630414599274
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P110041-S004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2023
Device Model NumberN/A
Device Catalogue Number10995604
Device Lot Number281
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/24/2023
Supplement Date Received by Manufacturer08/31/2023
Initial Report FDA Received Date06/23/2023
Supplement Report FDA Received Date09/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/12/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age85 YR
Patient SexMale